Wisconsin, 2012

Drought in Wisconsin, October 1 to 31, 2012

October 1 to 31, 2012 · NWS DLH · 1 event in 1 county or zone

Drought (D2) conditions continued in a small part of northwestern Wisconsin.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Drought (D2) conditions continued in a small part of northwestern Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 11:38 PM CST, 22 minutes earlier.

Area forecast discussion, Sep 30, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1238 AM CDT MON OCT 1 2012

.AVIATION...06Z TAF ISSUANCE

A COLD FRONT WILL MOVE INTO THE NORTHLAND EARLY THIS MORNING. THE
RESULT WILL BE A CHANGE IN WINDS FROM A LIGHT SOUTHERLY DIRECTION
TO THE NORTHWEST. AN AREA OF LOW CLOUDS/BR/FG MAY IMPACT KDLH
BEFORE THE FRONT ARRIVES. WINDS WILL ALSO INCREASE BEHIND THE
FRONT. THE FRONT IS GENERALLY EXPECTED TO BE A DRY FRONT...WITH
MAINLY MID AND HIGH CLOUDS...BUT A FEW SPRINKLES OR AN ISOLATED
SHOWER WILL BE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 818 PM CDT SUN SEP 30 2012/

AVIATION.../00Z TAF ISSUANCE/
VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD. A COLD FRONT
WILL MOVE THROUGH THE REGION ON MONDAY...SWITCHING WINDS FROM A
SOUTHERLY DIRECTION TO THE NORTHWEST. A FEW SPRINKLES OR SHOWERS
ARE POSSIBLE BUT THE FRONT SHOULD GENERALLY MOVE THROUGH DRY.

PREV DISCUSSION... /ISSUED 316 PM CDT SUN SEP 30 2012/

SHORT TERM...SFC HIGH HAD DRIFTED OVER NORTHERN LAKE SUPERIOR AS
OF 20Z WITH DRY AIR ENTRENCHED OVER THE FA. SFC WIND WAS TURNING
FROM THE SE TO THE S AHEAD OF AN APPROACHING A COLD FRONT. THIS
FRONT IS EXPECTED TO MOVE THROUGH NORTHEAST MINNESOTA BY MIDNIGHT
AND NW WI BY 12Z MONDAY. EXPECT THIS TO BE A DRY FROPA WHICH IS
SUPPORTED BY FORECAST SOUNDINGS FROM ALL MODELS WHICH ARE DRY
BELOW 10K FT. HAVE ADDED A MENTION OF PATCHY FOG TO THE NEAR
SHORE WATERS FROM TWO HARBORS TO THE TWIN PORTS AND PORT WING WI
AS WELL AS INLAND TO SUW WHICH THE LATEST HI RES MODELS HRRR AND
NARRE AGREE ON THIS DEVELOPMENT.

BEHIND THE FRONT LATER TONIGHT AND MONDAY A NW WIND IS EXPECTED
AND IT WILL HELP USHER IN COOLER AIR. HOWEVER...WITH PLENTY OF SUN
EXPECTED...LOOK FOR MAX TEMPS IN THE 60S TO NEAR 70 NEAR PBH AND
BRD.

THE SFC RIDGE AXIS OVERLAYS THE FA MONDAY NIGHT AND EXPECT
RADIATIONAL COOLING WITH A CLEARING SKY TO PRODUCE MIN TEMPS IN
THE 30S...TO AROUND 45 NEAR PBH. THE WARMER TEMPS NEAR PBH ARE DUE
TO LINGERING CLOUDS.

LONG TERM...[TUESDAY - SATURDAY]...

SNOW IS APPEARING MORE AND MORE LIKELY FOR LATER THIS WEEK. THE
EXPECTED TREND IS FOR WARMER THAN NORMAL WEATHER ON TUESDAY AND
WEDNESDAY TO COME TO AN END BY THURSDAY WHEN A LOW PRESSURE SYSTEM
MOVES ACROSS SOUTHERN MINNESOTA AND NORTHERN WISCONSIN WEDNESDAY
NIGHT AND THURSDAY. THE SYSTEM...WHICH THE GFS AND ECMWF ARE IN
PRETTY GOOD AGREEMENT WITH...WILL USHER IN RAIN AND MUCH COLDER
WEATHER FOR THURSDAY. THE PCPN COULD TRANSITION TO SNOW OR A
RAIN/SNOW MIXTURE THURSDAY NIGHT. PERIODS OF RAIN AND SNOW COULD
CONTINUE INTO THE WEEKEND AS THE COLD WEATHER STICKS AROUND IN THE
WAKE OF THE SYSTEM. IT IS UNCLEAR AT THIS POINT WHETHER THE SNOW
WILL HAPPEN...BUT IT IS LOOKING MORE AND MORE LIKELY...ESPECIALLY
FOR THURSDAY NIGHT AND FRIDAY NIGHT. DO NOT WANT TO MAKE ANY GUESSES
ABOUT ACCUMULATION AT THIS POINT SINCE THE SYSTEM IS STILL FAR OUT.
AT THIS POINT...DID NOT FORECAST ANY PERIODS OF PURE SNOW...BUT SOME
PERIODS OF A RAIN/SNOW MIXTURE.

AVIATION.../18Z TAF ISSUANCE/

VFR CONDITIONS WILL LIKELY CONTINUE ACROSS NE MINNESOTA AND NW
WISCONSIN THROUGH MONDAY MORNING. THE LIGHT SOUTHERLY WINDS WILL
SWITCH TO NORTHWESTERLY TONIGHT WITH THE PASSAGE OF A COLD
FRONT...AND THE WINDS WILL INCREASE LATE TOMORROW MORNING. THERE
MAY BE FOG SOUTH OF KDLH...BUT AT THIS TIME...DO NOT THINK IT WILL
AFFECT THE TERMINAL. THERE MAY BE ISOLATED LIGHT RAIN SHOWERS
TOMORROW MORNING NEAR KDLH AND KHIB.

&&

.POINT TEMPS/POPS...
DLH  65  39  63  45 /  10   0   0   0
INL  64  33  66  43 /  10   0   0   0
BRD  68  35  70  45 /  10   0   0   0
HYR  66  39  68  45 /  10  10   0   0
ASX  67  39  64  46 /  10  10   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...CANNON
Hazardous weather outlook, Sep 30, 11:17 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT MON OCT 1 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011045-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1217 AM CDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...EARLY THIS MORNING

LOCALIZED DENSE FOG WILL BE FOUND AROUND LAKE SUPERIOR THROUGH
SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED EARLY THIS MORNING.

LSZ121-140>148-011045-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1217 AM CDT MON OCT 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...EARLY THIS MORNING

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Burnett

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Burnett forecast zone
Reported by
Drought Monitor
Coordinates
45.863, -92.368 (the zone’s center; the record gives no point)

Drought conditions persisted in western Burnett County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, October 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417770.